Alert archive / Arkansas / Tornado Warnings in 2009
Tornado Warning 7, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Mar 27, 2009, 9:19 PM CDT for Montgomery County, Pike County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2009, 9:19 PM CDT (02:19 UTC)
- Expired
- Mar 27, 2009, 10:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Montgomery County, AR, Pike County, AR
The radar
The Western Arkansas radar (KSRX), 108 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 6:35 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.3 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 920 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLZK 280219 TORLZK ARC097-109-280300- /O.NEW.KLZK.TO.W.0007.090328T0219Z-090328T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 919 PM CDT FRI MAR 27 2009 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN PIKE COUNTY IN SOUTHWEST ARKANSAS MONTGOMERY COUNTY IN WESTERN ARKANSAS * UNTIL 1000 PM CDT * AT 918 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES SOUTHWEST OF NORMAN...MOVING NORTHEAST AT 30 MPH. * THE TORNADO WILL BE NEAR... FANCYHILL AROUND 925 PM CDT... NORMAN AROUND 940 PM CDT... MOUNT IDA AROUND 955 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. && LAT...LON 3471 9372 3444 9340 3421 9384 3431 9391 TIME...MOT...LOC 0218Z 223DEG 26KT 3434 9382 $$
2 follow-up statements
000 WWUS54 KLZK 280232 SVSLZK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 932 PM CDT FRI MAR 27 2009 ARC097-109-280300- /O.CON.KLZK.TO.W.0007.000000T0000Z-090328T0300Z/ PIKE AR-MONTGOMERY AR- 932 PM CDT FRI MAR 27 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR MONTGOMERY AND NORTHWESTERN PIKE COUNTIES... AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR NORMAN...MOVING NORTHEAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT IDA AND LOGAN GAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING FOR ARKANSAS. LAT...LON 3471 9372 3444 9340 3421 9384 3431 9391 TIME...MOT...LOC 0231Z 221DEG 28KT 3444 9371 $$
000 WWUS54 KLZK 280251 SVSLZK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 951 PM CDT FRI MAR 27 2009 ARC097-109-280301- /O.EXP.KLZK.TO.W.0007.000000T0000Z-090328T0300Z/ PIKE AR-MONTGOMERY AR- 951 PM CDT FRI MAR 27 2009 ...THE TORNADO WARNING FOR MONTGOMERY AND NORTHWESTERN PIKE COUNTIES EXPIRES AT 1000 PM CDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING FOR ARKANSAS. LAT...LON 3471 9372 3444 9340 3421 9384 3431 9391 TIME...MOT...LOC 0251Z 221DEG 28KT 3456 9358 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 27, 6:29 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Mar 27, 6:29 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 629 PM CDT FRI MAR 27 2009 .AVIATION... LOW PRESSURE CONTINUES TO APPROACH FROM THE SOUTHWEST WITH A COLD FRONT. THUNDERSTORMS WILL INCREASE ACROSS THE AREA THIS EVENING AND CONTINUE OVERNIGHT. MVFR CONDITIONS ARE EXPECTED BUT IFR CAN NOT BE RULED OUT. THE UPPER LOW WILL MOVE ACROSS CENTRAL ARKANSAS SATURDAY AND KEEP RAIN IN MAINLY THE NORTHWEST HALF OF THE STATE. RAIN MAY MIX WITH SNOW SATURDAY IN THE NORTH. THE UPPER LOW THEN MOVES INTO INDIANA SATURDAY NIGHT. && .PREV DISCUSSION... /ISSUED 249 PM CDT FRI MAR 27 2009/ SHORT TERM...TONIGHT THROUGH MONDAY NIGHT UPPER LEVEL LOW PRESSURE AREA OVER THE PANHANDLES REGION WILL GIVE THE SURFACE LOW PRESSURE SYSTEM OVER NORTH TEXAS AND ITS ASSOCIATED BOUNDARIES A PUSH INTO THE MID SOUTH REGION TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP AND OVERSPREAD MUCH OF THE FORECAST AREA THROUGH THE EVENING. THE SURFACE LOW IS CURRENTLY NEAR DURANT OKLAHOMA. IT WILL HEAD NORTHEAST TONIGHT...AND WILL DRAG THE WARM FRONT FURTHER INTO ARKANSAS THIS EVENING...AS WELL AS THE COLD FRONT. AS FAR AS THE SEVERE WEATHER THREAT...GREATEST SHOT AT TORNADIC STORMS/WIND DAMAGE WILL BE SOUTH OF A LINE FROM MURFREESBORO TO DE WITT...WHICH WILL BE IN THE WARM SECTOR OF THE SYSTEM. NORTH OF THE WARM FRONT...ISOLATED ELEVATED HAILERS WOULD BE THE PRIMARY THREAT. THUNDER WILL BE WINDING DOWN AFTER ABOUT 06Z...AND DRY SLOTTING WILL CUT OFF PRECIP FROM THE SOUTHWEST TO NORTH. SATURDAY MORNING...THE UPPER LOW WILL BE MOVING INTO NORTHWEST ARKANSAS... WITH PRECIP RETURNING. TEMPERATURES IN THE NORTHWEST WILL ACTUALLY LEVEL OFF EARLY...AND WILL FALL THROUGH THE DAY. LITTLE CHANGE IN TEMPERATURES WILL BE NOTED FROM SATURDAY MORNING THROUGH THE AFTERNOON...WITH DIURNAL VARIATION LIKELY LESS THAN 10 DEGREES IN MOST AREAS. STILL LOOKING AT A RAIN/SNOW MIX ACROSS THE NORTHWEST AND NORTH CENTRAL...BEGINNING DURING THE AFTERNOON SATURDAY. LOOKS LIKE THERE WILL BE A CHANGEOVER IN THE EVENING...WITH PRECIP GRADUALLY COMING TO AN END AROUND/SHORTLY AFTER MIDNIGHT. AS FAR AS ACCUMULATIONS GO...STILL NOT LOOKING AT MUCH BUT MAYBE A FEW TENTHS OF AN INCH IF ANYTHING AT ALL. AND...THAT WOULD BE LIMITED TO GRASSY AREAS AND ELEVATED SURFACES...AND MAINLY IN THE HIGHER ELEVATIONS. UPPER LOW WILL BE PUSHING INTO THE OHIO VALLEY SUNDAY MORNING... WITH SURFACE HIGH PRESSURE MOVING INTO THE REGION ON NORTHWEST FLOW ALOFT. COLDEST PERIOD WILL BE SATURDAY NIGHT/EARLY SUNDAY MORNING...AS THE HIGH WILL BE OVER US. NORTHERN AND WESTERN ARKANSAS WILL LIKELY SEE A FREEZE...WITH MID AND UPPER 20S POSSIBLE IN THE WESTERN ARKANSAS RIVER VALLEY. AS THE HIGH MOVES EAST SUNDAY NIGHT AND MONDAY...TEMPERATURES WILL WARM BACK UP. TEMPERATURES WILL BE BACK IN THE LOWER 60S TO LOWER 70S BY MONDAY AFTERNOON. NEXT SYSTEM WILL MOVE THROUGH THE AREA MONDAY NIGHT...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS BACK TO THE FORECAST. LONG TERM...TUESDAY THROUGH THURSDAY VIGOROUS UPPER LEVEL PATTERN CONTINUES THROUGH NEXT WEEK...BRINGING A COUPLE SHORTWAVE TROUGHS ACROSS THE REGION. FIRST WAVE EXITS THE REGION AT THE BEGINNING OF THE LONG TERM PERIOD...LIFTING NORTHEAST INTO THE GREAT LAKES REGION. HAVE POPS DECREASING TUESDAY TO REFLECT THIS SYSTEM EXITING THE REGION. WENT WITH A BLEND OF ECMWF/MEX GUIDANCE FOR TEMPS...WHICH PUT HIGHS GENERALLY IN THE 60S FROM MID TO LATE WEEK. ANOTHER SHORT WAVE IS EXPECTED LATER IN THE WEEK...HOWEVER CONFIDENCE IN THE TIMING AND STRENGTH ARE LOWER THAN THE MID WEEK SYSTEM. GFS HAS A STRONGER SHORTWAVE MOVING A FURTHER SOUTH AND SLOWER THAN THE ECMWF...WHICH PUSHES THE SHORTWAVE THROUGH BY MIDDAY THURSDAY. THE GFS SOLUTION WILL GIVE BETTER POPS AND BETTER POTENTIAL FOR STRONGER THUNDERSTORMS ACROSS THE STATE...BUT HAD HELD THE SLIGHT CHANCE POPS FOR NOW GIVEN THE CONTINUING UNCERTAINTY WITH THE LATE WEEK SYSTEM. HAVE ALSO COMPARED TO BOTH THE GFS AND CANADIAN ENSEMBLES...AND THE GENERAL CONSENSUS IS A CONTINUING LARGE SCALE TROUGH OVER THE CENTRAL UNITED STATES...WITH SMALLER SCALE WAVES EMBEDDED IN THE FLOW. HOWEVER...THE UNCERTAINTY REGARDING THE SMALLER SCALE SHORT WAVES IS NATURALLY MUCH HIGHER. IN ANY CASE...EXPECTING THE ACTIVE PATTERN TO CONTINUE THROUGH AT LEAST THE NEXT WEEK OR SO. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 43 47 33 59 / 100 40 20 0 CAMDEN AR 42 51 35 66 / 100 30 10 0 HARRISON AR 37 42 30 56 / 100 70 30 0 HOT SPRINGS AR 41 46 33 63 / 100 40 10 0 LITTLE ROCK AR 43 49 35 62 / 100 30 10 0 MONTICELLO AR 42 51 38 63 / 100 20 10 0 MOUNT IDA AR 40 45 31 64 / 100 40 10 0 MOUNTAIN HOME AR 41 45 30 59 / 100 60 30 0 NEWPORT AR 44 50 36 59 / 100 40 20 0 PINE BLUFF AR 42 50 38 62 / 90 20 10 0 RUSSELLVILLE AR 42 45 27 60 / 100 50 20 0 SEARCY AR 45 47 33 61 / 100 30 20 0 STUTTGART AR 44 48 37 59 / 100 20 10 0 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...51
Hazardous weather outlook, Mar 27, 2:27 PM CDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 227 PM CDT FRI MAR 27 2009 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-281930- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 227 PM CDT FRI MAR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT EXPECT SHOWERS AND THUNDERSTORMS STARTING LATE THIS AFTERNOON THROUGH THIS EVENING AS A STRONG STORM SYSTEM DEVELOPS OVER THE SOUTHERN PLAINS AND MOVES NORTHEAST ACROSS THE REGION. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH THE MOIST UNSTABLE AIRMASS IN PLACE. EXPECT LARGE HAIL AND DAMAGING WINDS WITH THE STRONGEST STORMS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE BEST CHANCE FOR WIDESPREAD SEVERE WEATHER WILL BE ACROSS THE SOUTHERN HALF OF ARKANSAS THIS AFTERNOON AND EVENING...WITH SOME ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTHERN PORTIONS OF THE STATE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY AND SATURDAY EVENING...THE PASSAGE OF AN UPPER LEVEL LOW PRESSURE SYSTEM WILL BRING A MIXTURE OF RAIN AND SNOW TO NORTH CENTRAL ARKANSAS. ANY ACCUMULATIONS OF SNOW SHOULD BE LIGHT. ALTHOUGH A COUPLE OF ROUNDS OF SHOWERS AND THUNDERSTORMS WILL OCCUR DURING THE UPCOMING WEEK...THE NEXT CHANCE FOR WIDESPREAD STRONG THUNDERSTORMS WILL NOT LIKELY OCCUR UNTIL LATER NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED DUE TO THE SEVERE WEATHER THREAT THIS AFTERNOON AND EVENING. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS.
In the hours before
Special weather statement, Mar 27, 5:31 PM CDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 531 PM CDT FRI MAR 27 2009 ARZ040-272255- POLK- 531 PM CDT FRI MAR 27 2009 ...SIGNIFICANT WEATHER ALERT FOR POLK COUNTY UNTIL 555 PM CDT... AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM CENTERED NEAR GILLHAM...MOVING NORTH AT 35 MPH. SMALL HAIL...AND WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THIS STORM. 55
Special weather statement, Mar 27, 8:51 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 851 PM CDT FRI MAR 27 2009 ARZ030-038-280220- LOGAN-YELL- 851 PM CDT FRI MAR 27 2009 ...SIGNIFICANT WEATHER ALERT FOR LOGAN AND YELL COUNTIES UNTIL 920 PM CDT... AT 851 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF DANVILLE...MOVING NORTHEAST AT 25 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE SPRING LAKE...MIDWAY...AND NEW BLAINE. SMALL HAIL TO ONE HALF INCH...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:49 PM CDT | Tornado Warning | LZK | Scott | 41 min |
| Mar 27, 8:12 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Yell | 33 min |
| Mar 27, 9:09 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Pike, Polk | 21 min |
| Mar 27, 9:49 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Pike, Yell | 26 min |
| Mar 28, 4:18 AM CDT | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 15 hr |
| Mar 28, 6:40 AM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson, White, Woodruff | 35 min |
| Mar 28, 8:37 AM CDT | River Flood Warning | LZK | Perry | 26 hr |
| Mar 28, 10:13 AM CDT | River Flood Warning | LZK | Bradley, Calhoun, Union | 10 days |
| Mar 28, 11:14 AM CDT | River Flood Warning | LZK | White, Woodruff | 30 days |
Nearby
Tornado Warnings in Arkansas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.